# SDR 2002FA0000209

- Difficulty date: January 23, 2002
- Submitted: February 19, 2002
- Operation: General aviation
- Engine: Cont GTSIO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Sleeve
- Condition: Separated
- Location: Lifter Bore
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

LIFTER BORES WERE SLEEVED (12 EA) NOTE: SLEEVES CAME LOOSE IN ALL HOLES (EXCEPT 2), ROTATING AND BLOCKING OIL PASSAGE. NO SAFETY PINS IN PLACE TO MAINTAIN SECURITY OF SLEEVES, NO OTHER MEANS OF HOLDING SLEEVES IN PLACE. ONLY THING THAT APPEARED TO HOLD SLEEVES WAS BURR, CREATED WHEN OIL HOLE WAS DRILLED, AND MAYBE DRAIN HOLE AT BOTTOM WAS BURRED.  (INTENDED TO HAVE AN INTERFERENCE FIT ONLY, BETWEEN  HOLE PREPAIRED FOR SLEEVE AND SLEEVE WAS OF VERY THIN WALL,  ALUMINUM SLEEVE MATERIAL HOLE FINISH SIZE IS 1.000 INCH, FOR LIFTER,  SLEEVE APPEARS TO HAVE APPROX 1.125 DIAMETER CREATING ONLY A .062 WALL THICKNESS.  NOT ENOUGH TO MAINTAIN SECURITY WITHOUT AID OF STABILIZING PIN OR (WELD IN PLACE) OR MEANS OF SAFETY.
